Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 145, NWS St. Louis, MO

June 21, 20197 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 9:43 AM CDT for 7 counties in Missouri. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2019, 9:43 AM CDT (14:43 UTC)
Expired
Jun 21, 2019, 10:45 AM CDT
In force
62 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Montgomery County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 9:59 AM CDTTSTM WND DMG1 Nw Mexico, MOTWO TREES DOWN NEAR THE INTERSECTION OF PEARSON STREET AND WASHINGTON STREET IN MEXICO. TIME ESTIMATED FROM RADAR.
Jun 21, 9:59 AM CDTTSTM WND DMG3 Ese Thompson, MOTREES AND POWERLINES DOWN IN MEXICO. TIME ESTIMATED FROM RADAR.
Jun 21, 10:00 AM CDTHAIL 0.252 W Columbia, MO
Jun 21, 10:03 AM CDTTSTM WND DMG2 Se Columbia, MO6 INCH TREE KNOCKED OVER A ROADWAY IN S CENTRAL COLUMBIA.
Jun 21, 10:05 AM CDTHAIL 0.252 Ne Columbia, MOPEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
Jun 21, 10:22 AM CDTHAIL 0.253 N Columbia, MOPEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:28 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3542 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS53 KLSX 211443
SVRLSX
MOC007-019-027-051-135-139-163-211545-
/O.NEW.KLSX.SV.W.0145.190621T1443Z-190621T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
943 AM CDT Fri Jun 21 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Central Cole County in central Missouri...
  Boone County in central Missouri...
  Audrain County in central Missouri...
  Montgomery County in east central Missouri...
  Callaway County in central Missouri...
  Northeastern Moniteau County in central Missouri...
  Southwestern Pike County in northeastern Missouri...

* Until 1045 AM CDT.

* At 943 AM CDT, severe thunderstorms were located along a line
  extending from 9 miles west of Santa Fe to 8 miles east of
  Bunceton, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Columbia, Jefferson City, Fulton, Mexico, Centralia, Vandalia,
  Ashland, Holts Summit, Montgomery City, Wellsville, Columbia
  Regional Airport, Wardsville, Hallsville, St. Martins, Auxvasse,
  Taos, Sturgeon, New Florence, New Bloomfield and Laddonia.

This includes Interstate 70 in Missouri between exits 121 and 175.
 
This also includes Rock Bridge State Park, Finger Lakes State Park,
Clarks Hill/Norton Historic Site, Jewell Cemetery Historic Site,
Jefferson Landing Historic Site, and Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3926 9228 3934 9201 3931 9107 3923 9114
      3923 9118 3914 9121 3914 9126 3907 9126
      3870 9164 3871 9173 3867 9187 3857 9201
      3846 9210 3868 9263
TIME...MOT...LOC 1443Z 274DEG 48KT 3934 9200 3883 9265 

HAIL...1.00IN
WIND...60MPH
 
$$

CVKING
2 follow-up statements
537 
WWUS53 KLSX 211506
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1006 AM CDT Fri Jun 21 2019

MOC007-019-027-051-135-139-163-211545-
/O.CON.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Cole MO-Boone MO-Audrain MO-Montgomery MO-Callaway MO-Moniteau MO-
Pike MO-
1006 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR CENTRAL COLE...CENTRAL BOONE AND AUDRAIN COUNTIES IN CENTRAL
MISSOURI...MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...CALLAWAY...
NORTHEASTERN MONITEAU COUNTIES IN CENTRAL MISSOURI AND SOUTHWESTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI...

At 1005 AM CDT, severe thunderstorms were located along a line
extending from near Laddonia to near Easley, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported trees down in Columbia 
         and quarter size hail in Rocheport.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, Vandalia, Ashland, Holts
Summit, Montgomery City, Wellsville, Columbia Regional Airport,
Wardsville, Hallsville, St. Martins, Auxvasse, Taos, New Florence,
New Bloomfield, Laddonia, Bellflower and Jamestown.

This also includes Rock Bridge State Park, Clarks Hill/Norton
Historic Site, Jewell Cemetery Historic Site, Jefferson Landing
Historic Site, and Graham Cave State Park.
 
This includes Interstate 70 in Missouri between exits 124 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
      3914 9126 3907 9126 3870 9164 3871 9173
      3867 9187 3857 9201 3846 9210 3868 9263
      3890 9249 3934 9191
TIME...MOT...LOC 1505Z 274DEG 35KT 3932 9168 3881 9233 

HAIL...1.00IN
WIND...60MPH
 
$$

CVKING
672 
WWUS53 KLSX 211522
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
1022 AM CDT Fri Jun 21 2019

MOC051-135-211532-
/O.CAN.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Cole MO-Moniteau MO-
1022 AM CDT Fri Jun 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLE AND NORTHEASTERN
MONITEAU COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
central, northeastern and east central Missouri.

LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
      3914 9126 3907 9126 3870 9164 3871 9173
      3867 9187 3857 9201 3867 9225 3875 9237
      3899 9231 3910 9203 3933 9150
TIME...MOT...LOC 1522Z 274DEG 48KT 3930 9141 3880 9206 

$$

MOC007-019-027-139-163-211545-
/O.CON.KLSX.SV.W.0145.000000T0000Z-190621T1545Z/
Boone MO-Audrain MO-Montgomery MO-Callaway MO-Pike MO-
1022 AM CDT Fri Jun 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHEASTERN BOONE AND SOUTHEASTERN AUDRAIN COUNTIES IN CENTRAL
MISSOURI...MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...CALLAWAY
COUNTY IN CENTRAL MISSOURI AND SOUTHWESTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...

At 1022 AM CDT, severe thunderstorms were located along a line
extending from near Vandalia to near New Bloomfield, moving east at
55 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Columbia, Fulton, Mexico, Vandalia, Ashland, Holts Summit, Montgomery
City, Wellsville, Columbia Regional Airport, Auxvasse, New Florence,
New Bloomfield, Laddonia, Bellflower, Lake Mykee Town, Farber,
Martinsburg, Shamrock, Buell and New Hartford.

This also includes Rock Bridge State Park and Graham Cave State Park.
 
This includes Interstate 70 in Missouri between exits 128 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3931 9107 3923 9114 3923 9118 3914 9121
      3914 9126 3907 9126 3870 9164 3871 9173
      3867 9187 3857 9201 3867 9225 3875 9237
      3899 9231 3910 9203 3933 9150
TIME...MOT...LOC 1522Z 274DEG 48KT 3930 9141 3880 9206 

HAIL...0.88IN
WIND...60MPH
 
$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 5:51 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CDT Fri Jun 21 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 245 AM CDT Fri Jun 21 2019

An MCS over southern Nebraska and northern Kansas will move eastward
into northeast MO later this morning, likely after 15Z.  Although it
should be gradually weakening by this time, there may still be the
potential for strong wind gusts.  At the same time isolated to
scattered convection will develop across central and southeast MO
just ahead of a warm front which will be advancing northeastward
through our forecast area today.  The MCS will continue to move
eastward through west central IL early this afternoon with new
convection likely developing along the outflow boundary extending
southwest of the MCS this afternoon as the atmosphere becomes quite
unstable after passage of the warm front as the surface dewpoints
continue to rise.  The only limiting factor for the development of
additional convection this afternoon into this evening is the warm
mid level temperatures as an upper level ridge develops over MO with
700 mb temperatures rising to around 12-14 degrees C.  High
temperatures will be warmer today, particularly across central and
southeast MO.  Another nocturnal MCS is possible across northeast MO
and west central IL later tonight, along and north of a warm front
extending from northern MO southeast into southern IL, and on the
northern and eastern periphery of the mid level cap.  Warmer low
temperatures can be expected tonight, especially across central and
southeast MO due to southerly surface winds along with relatively
high surface dew points.

GKS

.LONG TERM...  (Saturday through Thursday)
Issued at 245 AM CDT Fri Jun 21 2019

Focus at the beginning of this period will be temperatures and
resultant heat index values.

Upper ridge builds into the region with deep SW flow over the
region. Models have another round of storms tonight that linger into
Sat morning, mainly across northern portions of the CWA. Exactly
what happens beyond this is less certain. Convection could push the
effective boundary south of the region, or potentially leave a
boundary through the middle of the CWA. Any convective debris should
clear by the afternoon, but a fair amount of CU may develop during
the afternoon hours. Any residual outflow boundary would likely help
dewpoints pool along the boundary. Areas of more insolation should
help lower dewpoints as deeper mixing occurs. In addition to the
dewpoint questions are the issues with temperatures. A major factor
will be any outflow boundary in addition to convection developing in
the afternoon. Generally went with a temp forecast above the median
value, resulting in heat index values around 100 degrees mainly
through central portions of the CWA.

Best chances for precip remain Sat night and Sun as an upper trof
and a number of s/w approach the region. PoPs may need to be raised
for Mon as well, but this will depend upon development of any
surface wave with this system. Upper level flow will become more
zonal through Wed before some weak ridging builds into the area.
Will keep low PoPs thru the remainder of the period with enough
moisture and instability for a threat of storms, but little in the
way to focus convection.

Expect temps to be cooler thru Tues with lower heights across the
region, then warming into the upper 80s around 90 thru the end of
the period as heights rise across the region.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Saturday Morning)
Issued at 515 AM CDT Fri Jun 21 2019

A line of thunderstorms across northwest MO and northeast KS may
move east-southeastward into UIN and COU later this morning.
Although these storms may dissipate before getting to the St
Louis metro area there may still be scattered storms redeveloping
this afternoon along a boundary left over from this storm complex
or along a warm front shifting northeastward through our area. Low
level, MVFR cloudiness may develop later this morning and this
afternoon at the taf sites. Southeasterly surface winds will
continue in UIN through the period, but veer around to a southerly
direction by late tonight in COU and the St Louis metro area.

SPECIFICS FOR KSTL: An east-southeastward moving line of
thunderstorms across northwest MO and northeast KS may dissipate
before getting to STL, but there may still be scattered storms
redeveloping this afternoon along a boundary left over from this
storm complex or along a warm front shifting northeastward through
our area. Low level, MVFR cloudiness may develop by this
afternoon. Southeasterly surface winds will veer around to a
southerly direction by late tonight.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     86  75  92  75 /  30  30  20  30
Quincy          80  70  87  71 /  70  60  40  50
Columbia        86  73  90  71 /  30  30  20  60
Jefferson City  88  74  91  71 /  30  30  20  60
Salem           83  71  88  72 /  40  40  40  30
Farmington      85  73  90  71 /  30  20  20  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
350 AM CDT Fri Jun 21 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
350 AM CDT Fri Jun 21 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely across northeast Missouri and west central
Illinois with a chance of thunderstorms across central and southeast
Missouri and southwest Illinois. Some storms may be severe today and
this evening with the primary threat being damaging winds and large
hail.

Major river flooding is ongoing along parts of the Mississippi
and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms for parts of the area each day
from Saturday through Thursday.

Heat index values values are forecast to be around 100 Saturday
afternoon over parts of central and southeast Missouri as well as
southwest Illinois.

Major river flooding is forecast to continue along parts of the
Mississippi and Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:51 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Knox, Lewis, Marion and 2 more54 min
Jun 21, 9:39 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Pike, Ralls, Shelby66 min
Jun 21, 10:01 AM CDTTornado WarningLSXMarion, Ralls44 min
Jun 21, 10:17 AM CDTTornado WarningLSXPike, Ralls28 min
Jun 21, 10:27 AM CDTSevere Thunderstorm WarningLSXPike63 min
Jun 21, 10:35 AM CDTTornado WarningLSXPike55 min
Jun 21, 10:39 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike, Warren51 min
Jun 21, 11:02 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren58 min
Jun 21, 11:54 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis66 min
Jun 21, 3:35 PM CDTHeat AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis19 hr
Jun 21, 3:37 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more21 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion4 days
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMarion18 hr
Jun 21, 3:44 PM CDTRiver Flood WarningLSXMonroe4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.